Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 1, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 8, 2006, 12:45 PM CST for 4 states. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 12:45 PM CST (18:45 UTC)
- Expired
- Jan 8, 2006, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 081845 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CST SUN JAN 8 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090000- /O.NEW.KPAH.WI.Y.0001.060108T1845Z-060109T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1245 PM CST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS MISSOURI EARLY TODAY WAS CREATING HIGH WIND GUSTS THROUGHOUT THE QUAD STATE. MIDDAY WINDS WERE SUSTAINED IN THE 20 MPH RANGE WITH GUSTS INTO THE 40 MPH RANGE. THESE WINDS WILL ONLY INCREASE THE REMAINDER OF THE AFTERNOON AS THE LOW MOVES INTO ILLINOIS AND THE PRESSURE GRADIENT TIGHTENS OVER THE QUAD STATE. EXPECT WINDS TO AVERAGE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 TO 50 MPH FOR THE REMAINDER OF THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KPAH 082340 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 540 PM CST SUN JAN 8 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-090045- /O.EXP.KPAH.WI.Y.0001.000000T0000Z-060109T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 540 PM CST SUN JAN 8 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. WITH SUNSET...SOUTHWEST WINDS WILL DROP BACK TO SPEEDS FROM 10 TO 20 MPH...WITH A FEW GUSTS TO 25 MPH THROUGH LATE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 4:45 AM CST, 8 hours earlier.
Area forecast discussion, Jan 8, 4:45 AM CST, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CST SUN JAN 8 2006 .DISCUSSION... HIGH THIN CLOUDS FROM WRN TX TO THE GREAT LAKES WERE QUITE PREVALENT ON SATELLITE OVERNIGHT. METARS INDICATED EVIDENCE OF A SFC LOW PRESSURE AREA IN THE KANSAS CITY AREA. THE CLOUDS WERE ASSOCIATED WITH A DEVELOPING MID LEVEL S/WV NEAR THE ROCKIES THAT IS EXPECTED TO DIG ACROSS THE NATIONS MID SECTION. IT APPEARS THE S/WV WILL TRANSITION INTO TWO PIECES OF ENERGY...THE FIRST ONE MOVING INTO THE MIDWEST AND DRIVING THE SFC LOW ENE TODAY...AND THE SECOND ONE DIGGING FURTHER SOUTH AND POSSIBLY GIVING THE SERN HALF OF THE PAH FCST AREA SOME RAIN FOR THE MID WEEK TIME FRAME. TODAY/S CONCERN IS THE REALLY GOOD PRESSURE GRADIENT EXPECTED TO SET UP ACROSS OUR AREA AS THE DRY LOW PRESSURE SYSTEM MOVES JUST TO THE NORTH OF THE FCST AREA. THE LATEST NUMERICAL GUIDANCE IS FORECASTING SUSTAINED WINDS IN EXCESS OF 20 KTS IN SOME PLACES. LOOKING AT MODEL WINDS ABOVE THE SURFACE...IT APPEARS THAT THE SFC COULD EXPERIENCE GUSTS TO 35 MPH TODAY ONCE THE WINDS ALOFT MIX DOWN. TEMPS INTO THE MID 60S ARE EXPECTED TODAY IN THE SOUTH...AND THIS COULD FLIRT WITH RECORD HIGHS. FOR FIRE WEATHER...HUMIDITIES SHOULD STAY WELL ABOVE 25 PERCENT EXCEPT FOR PART OF SERN MO...NAMELY SHANNON COUNTY WHERE THE HUMIDITY WILL PROBABLY APPROACH 25 PERCENT OVER A SMALL AREA. THE MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THE CHARACTER OF THE MID WEEK SYSTEM...WHICH IS NOW BEING DEPICTED AS A OPEN MID LEVEL WAVE AND INVERTED SFC TROF INSTEAD OF A NEGATIVELY TILTED CLOSED LOW PER PREVIOUS GFS RUNS. WE STILL LEFT A LITTLE RAIN CHANCE IN THE FAR SOUTH FOR MON NITE...THEN A BIT LARGER SECTOR /SERN/ GETTING RAIN FOR TUE AND TUE NITE...BUT NO MORE THAN 40 POP ANYWHERE. AN UPDATE FOR THE THOSE IN DOUBT...THE 06Z GFS RUN IS NOW LOOKING MORE LIKE THE 00Z NAM AND MOVING ALL THE PCPN OFF TO THE SE. DID NOT MODIFY THE FCST BEYOND WED EXCEPT FOR MINOR TWEAKS SUCH AS TEMPS. A HIGHLY AMPLIFIED TROF/SFC LOW IS EXPECTED TO ARRIVE ON FRI...GIVING US ANOTHER CHC OF SHOWERS. ATTM THERE IS SOME UNCERTAINTY AMONG MODEL GUIDANCE AS TO TIMING AND DYNAMICS OF THIS SYSTEM. JUST LIKE TODAY...THERE SHOULD BE LOTS OF WARMING AHEAD OF THE SYSTEM NEXT THU. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Jan 8, 4:57 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 457 AM CST SUN JAN 8 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 457 AM CST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP ACROSS THE FOUR STATE AREA TODAY. FROM MIDDAY THROUGH LATE AFTERNOON...SOUTHWEST WINDS SUSTAINED FROM 15 TO 25 MPH...WITH GUSTS AT OR ABOVE 35 MPH ARE ANTICIPATED. DRIVERS OF HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS CAN EXPECT MORE DIFFICULT THAN NORMAL TRAVEL CONDITIONS. BOATING CONDITIONS ON AREA LAKES WILL BE HAZARDOUS AS WELL. JUST AFTER SUNSET...THE WINDS WILL BEGIN TO SUBSIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.